17 . October , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Loratadine, Pseudoephedrine sulfate

Big Image

Generic name: Loratadine, Pseudoephedrine sulfate
Brand names: Claritin-D

Why is Loratadine, Pseudoephedrine sulfate prescribed?

Claritin-D is an antihistamine and decongestant that relieves the sneezing, runny nose, stuffiness, and itchy, tearing eyes caused by hay fever or other upper respiratory allergies. It also reduces swelling of the nasal passages, temporarily relieves sinus congestion and pressure, and temporarily restores freer breathing through the nose. Two versions are available: Claritin-D 12 Hour for twice-daily dosing and Claritin-D 24 Hour for once-a-day use. Claritin-D is also available as an over-the-counter product.

Most important fact about Loratadine, Pseudoephedrine sulfate

If you have liver disease, make sure the doctor is aware of it. Claritin-D is not recommended in this situation.

How should you take Loratadine, Pseudoephedrine sulfate?

Take Claritin-D exactly as prescribed by your doctor. Do not break or chew the tablet. Take the 24-hour variety with a glass of water.

--If you miss a dose...

Take it as soon as you remember. If it is almost time for your next dose, skip the one you missed. Never take 2 doses at the same time.

--Storage instructions...

Store at room temperature.

What side effects may occur?

Side effects cannot be anticipated. If any develop or change in intensity, inform your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking Claritin-D.

  • More common side effects may include:
    Coughing, dizziness, dry mouth, fatigue, insomnia, nausea, nervousness, sleepiness, sore throat

Why should Loratadine, Pseudoephedrine sulfate not be prescribed?

Do not take Claritin-D if you have ever had an allergic reaction to any of its ingredients.

Avoid Claritin-D if you have the eye condition called narrow-angle glaucoma, very high blood pressure, or coronary artery disease; and do not take the drug if you have difficulty urinating. Also avoid taking Claritin-D within 14 days of taking any drug classified as an MAO inhibitor, including the antidepressants Nardil and Parnate.

Do not use Claritin-D 24 Hour if you have trouble swallowing or have been diagnosed with a narrowing of the food canal (esophagus) leading to your stomach.

Special warnings about Loratadine, Pseudoephedrine sulfate

If you are taking Claritin-D and experience insomnia, dizziness, weakness, tremor, or unusual heartbeats, tell your doctor; you may be having an allergic reaction.

You must be careful using Claritin-D if you have diabetes, heart disease, an overactive thyroid gland, kidney or liver problems, or an enlarged prostate gland.

Do not use Claritin-D with over-the-counter antihistamines and decongestants.

Claritin-D 24 Hour tablets have not been tested for safety in people over 60, but it is known that side effects are more likely in this age group.

Possible food and drug interactions when taking Loratadine, Pseudoephedrine sulfate

Check with your doctor before combining Claritin-D with any of the following:

Blood pressure medications classified as beta blockers, such as Inderal and Tenormin
Digoxin (Lanoxin)
MAO inhibitors, such as the antidepressants Nardil and Parnate
Mecamylamine (Inversine)
Methyldopa (Aldomet)
Reserpine

Special information if you are pregnant or breastfeeding

The effects of Claritin-D during pregnancy have not been adequately studied. If you are pregnant or plan to become pregnant, inform your doctor immediately. Claritin-D may appear in breast milk. If Loratadine, Pseudoephedrine sulfate is essential to your health, your doctor may advise you not to breastfeed until your treatment is finished.

Recommended dosage

ADULTS AND CHILDREN 12 YEARS OF AGE AND OVER

The usual dose is 1 tablet every 12 hours for Claritin-D 12 Hour, 1 tablet a day for Claritin-D 24 Hour. If you have kidney trouble, your doctor will start you on 1 tablet a day (1 tablet every other day for Claritin-D 24 Hour).

Overdosage

Any medication taken in excess can have serious consequences. If you suspect an overdose, seek medical attention immediately.

  • Symptoms of Claritin-D overdose may include:
    Anxiety, breathing difficulty, chest pain, coma, convulsions, delusions, difficulty urinating, fast, fluttery heartbeat, giddiness, hallucinations, headache, insomnia, irregular heartbeat, nausea, rapid heartbeat, restlessness, sleepiness, sweating, tension, thirst, vomiting, weakness

Recent Drug Updates at DrugIndexOnline:





Acetaminophen and Codeine Acetaminophen and Codeine
Generic Name: Acetaminophen and Codeine phosphate Dosage Form: Tablets, usp CIII Rx only Acetaminophen and Codeine Description Acetaminophen and Codeine Phosphate is supplied in tablet form for oral administration. Acetaminophen, 4'-hydroxyacetanilide, a slightly bitter, white, odorless, crysta more...

Amen Amen
Some commonly used brand names are: In the U.S.— Amen 3 Aygestin 5 Crinone 6 Curretab 3 Cycrin 3 Depo-Provera 3 depo-subQ provera 104 3 Gesterol 50 6 Gesterol LA 250 1 Hy/Gestrone 1 Hylutin 1 Megace 4 Prochieve 6 Prodrox 1 Prometrium 6 Pro-Span 1 Provera 3 In Canada— Alti-MPA 3 Ap more...

Choline/Magnesium Salicylates Choline/Magnesium Salicylates
Generic Name: Choline and Magnesium Trisalicylates Tablets (KOE-leen and mag-NEE-zee-um tri-sa-LI-si-lates) Brand Name: Examples include Tricosal and TrilisateChildren and teenagers should not use aspirin, aspirin-containing, or aspirin-related medicines for flu symptoms or chickenpox without f more...

Doak Oil Forte Topical Doak Oil Forte Topical
Some commonly used brand names are: In the U.S.— Alphosyl Aquatar Balnetar Therapeutic Tar Bath Cutar Water Dispersible Emollient Tar Denorex Extra Strength Medicated Shampoo Denorex Extra Strength Medicated Shampoo with Conditioners Denorex Medicated Shampoo Denorex Medicated Shampoo and more...

Estracyt Estracyt
Some commonly used brand names are: In the U.S.— Emcyt In Canada— Emcyt Estracyt Category Antineoplastic Description Estramustine (ess-tra-MUSS-teen) belongs to the general group of medicines called antineoplastics. It is used to treat some cases of prostate cancer. Est more...

Norgestimate and Ethinyl Estradiol, triphasic formulation only Norgestimate and Ethinyl Estradiol, triphasic formulation only
Some commonly used brand names are: In the U.S.— Alesse 3 Brevicon 5 Cyclessa 1 Demulen 1/35 2 Demulen 1/50 2 Desogen 1 Estrostep 4 Estrostep Fe 4 Genora 0.5/35 5 Genora 1/35 5 Genora 1/50 6 Intercon 0.5/35 5 Intercon 1/35 5 Intercon 1/50 6 Jenest 5 Levlen 3 Levlite 3 Levora 0.15/30 3 Loe more...

Phendiet Phendiet
Some commonly used brand names are: In the U.S.— Adipex-P 5 Adipost 4 Bontril PDM 4 Bontril Slow-Release 4 Didrex 1 Fastin 5 Ionamin 5 Mazanor 3 Melfiat 4 Obenix 5 Obezine 4 Phendiet 4 Phendiet-105 4 Phentercot 5 Phentride 5 Plegine 4 Prelu-2 4 Pro-Fast 5 PT 105 4 Sanorex 3 Tenuate 2 Tenu more...

Prazosin hydrochloride Prazosin hydrochloride
Generic name: Prazosin hydrochloride Brand names: Minipress Why is Prazosin hydrochloride prescribed? Minipress is used to treat high blood pressure. It is effective used alone or with other high blood pressure medications such as diuretics or beta-blocking medications (drugs that ease heart con more...